MAUDE Adverse Event Report: COLOPLAST A/S TITAN; INFLATABLE PENILE PROSTHESIS

COLOPLAST A/S TITAN; INFLATABLE PENILE PROSTHESIS
Model Number QN88181400
Medical Device Problem Code Failure to Pump (1502)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was reviewed for complaint trend, non-conforming report and capa.Devices met specification prior to release and no trends were noted.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to available information, this device required replacement due to not pumping.No other adverse patient effects were reported.
 
Additional Manufacturer Narrative
D4: lot number 5212072.Correction: item number.Medical device name, catalogue number, udi number.
 
Additional Manufacturer Narrative
Titan pump, cylinders 1 and 2, and reservoir were received for evaluation.Abrasion was noted on both exhaust tubes and the inlet tube of the pump.No functional abnormalities were noted with the pump.Abrasion was noted on the exhaust tubing of cylinder 1.Two separations, surrounded by abrasion, were noted on the exhaust tubing of cylinder 1.These were sites of leakage.A separation was noted on the bladder of cylinder 2.This is a site of leakage.The separation had surfaces with a darkened or melted appearance, indicating contact with a cauterizing tool.Abrasion was noted on the inlet tube of the reservoir.Two separations, surrounded by abrasion, were noted on the inlet tube of the reservoir.These were sites of leakage.Based on examination of the returned product, it was concluded that while in-vivo both the exhaust tubes and inlet tube of the pump had overlapped and abraded against one another.This positioning, in combination with device usage over time, could contribute to sufficient stress to separate the cylinder 1 exhaust tubing and the reservoir inlet tubing.Separations of this type could then allow the loss of fluid, making the device inoperable.Because these components were released according to manufacturing and quality control procedures, it was concluded that the observed instrument separation in the bladder of cylinder 2 occurred after the device packaging was opened.In addition, because the expected use of this device combined with the observed separation would have resulted in an earlier detected fluid loss, it was concluded that the separation most likely occurred during or after explant.This separation is not associated with the cause for failure.A review of the device history record confirmed the devices from this lot met all specifications prior to release.A review of the complaint history database, nonconformances and capas revealed no trends for this lot.

Brand Name
TITAN
Common Device Name
INFLATABLE PENILE PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST MANUFACTURING US, LLC
1601 west river road north
minneapolis MN 55411
Manufacturer Contact
usbes brian e schmidt
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key17084080
Report Number2125050-2023-00737
Device Sequence Number12238990
Product Code FHW
UDI-Device Identifier05708932322584
UDI-Public05708932322584
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000006
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberQN88181400
Device Catalogue NumberQN88188
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer07/12/2023
09/01/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date07/19/2023
09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale